Share this:
dorty
@dorty

Posts: 3
Joined: Jun 24, 2018

Mild neurocognitive disorder due to multiple etiologies

Posted by @dorty, Tue, Nov 6 1:37pm

Hi,
I am 63 yr old female and have been reading the boards relative to effexor xr withdrawal (highest dose 2015 375 mg), slow taper to May 2018 took last dose of Effexor XR 37.5 mg May 28th 2018, I started to have some balance dizzy issues in April and then by first week in June I had horrible anxiety (not my usual, had to be from the Effexor withdrawal), nausea, jitters, balance, dizzy issues, depth perception problems, was sensitive to light and sound, thought I was losing my mind –long story trying to make this shorter. Over summer through present time I have had gradual relief, still have some balance, dizzy issues, depth perception and mental challenges, which brings me to my latest diagnosis in subject line. (I was and still am taking wellbutrin XL 300 mg/daily for depression). I am not depressed and my anxiety has been reduced greatly (I think in part due to stopping the Effexor quite honestly), not taking any additional medication for anxiety – don’t need it! Praise God!

One of the changes I noted as Effexor was tapered was cognitive decline. Having difficulty multi tasking , making financial spreadsheets, challenging to make sense out of complex situations or interrupting the difference between 3 different options for scheduling (as an example–these are all things I have been really good at — until April/May of this year). Met with neurologist, (primary care ordered brain MRI which was neg), he ordered over 20 labs and they were all within normal limits and he referred me to neuropsych for testing – showed deficits in visual spatial ability, graphomotor reproduction of complex visual figural information, weakness in divided attention in verbal fluency format, block patterns and abstraction ability. “not severe enough to warrant a diagnosis of dementia but not normal, so mild neurocognitive d/o; predominately executive and right hemisphere pattern of deficit present etiology not clear in light of normal MRI. They are thinking perhaps i am having ophthalmologic migranes/seizures (only experience in right field of vision) and this may be part of what is impacting my cognition.

I will have follow up more specific/detailed MRI in May 2019, in mean time I am “to remain concerned but not consumed over these results”, call or make appointment if symptoms increase, (balance, dizziness, cognition etc).

Long story shorter I know that wellbutrin is typically not prescribed for people with known seizure d/o; from what i have read and know (i am RN behavioral health) wellbutrin can lower seizure threshold. Can you help me find any research or information that may relate to effexor withdrawal and or wellbutrin potential impact on cognition or correlation with optical seizures impacting brain function. I will have follow up more detailed MRI..not until may 2019, . I have been trying to put most of this puzzle together myself, I had to request initial MRI in June, request referral to neuro, self referred to opthamology and found my prescription was way to strong — leading to some of my depth perception and balance problems — new script/glasses now helping somewhat.

I appreciate any feedback you may have. Thank you, Barb

REPLY

Hello, @dorty – since you have been informed following your neuropsych testing that you have mild neurocognitive disorder with deficits not severe enough to warrant a diagnosis of dementia but not normal, it makes sense to 1) watch this condition, as you and your doctor are doing and will do when you return for another more detailed MRI and 2) investigate with your doctor any potential causes, like any possible link to your venlafaxine (Effexor) withdrawal.

I'd like you to meet some other Connect members who might have some thoughts and input related to the mild neurocognitive disorder discovered, like @hopeful33250 @debbraw @jenniferhunter @IndianaScott @providence1960 @bonniep. They may also have some insights related to your question about a potential connection to tapering off venlafaxine (Effexor).

Did your doctor have any thoughts for you on any connection between going off the medication and development of cognitive decline, @dorty?

Hi @dorty – Welcome to Connect! I agree with Lisa in terms of watching the condition and investigating causes. My husband was diagnosed with Mild Cognitive Impairment in 2015 and I know from our own experience how frightening that diagnosis can be. It sounds as if your diagnosis was based on the battery of neuropsych tests you just completed. As a follow-up to that, I would encourage you to look at the information and articles on Mayo's website under Mild Cognitive Impairment. Some of the articles and resources were helpful to us. Also, I'm wondering if your neurologist and/or neuropsychologist recommended anything beyond the "wait/re-test" approach? You may consider contacting Mayo to see about your eligibility for participation in their HABIT (Healthy Actions to Benefit Independence & Thinking) program. Here are a couple of links you might find helpful.

https://connect.mayoclinic.org/page/living-with-mild-cognitive-impairment-mci/newsfeed/what-is-habit-healthy-action-to-benefit-independence-thinking/

https://www.mayoclinic.org/diseases-conditions/mild-cognitive-impairment/multimedia/vid-20088028

@lisalucier

Hello, @dorty – since you have been informed following your neuropsych testing that you have mild neurocognitive disorder with deficits not severe enough to warrant a diagnosis of dementia but not normal, it makes sense to 1) watch this condition, as you and your doctor are doing and will do when you return for another more detailed MRI and 2) investigate with your doctor any potential causes, like any possible link to your venlafaxine (Effexor) withdrawal.

I'd like you to meet some other Connect members who might have some thoughts and input related to the mild neurocognitive disorder discovered, like @hopeful33250 @debbraw @jenniferhunter @IndianaScott @providence1960 @bonniep. They may also have some insights related to your question about a potential connection to tapering off venlafaxine (Effexor).

Did your doctor have any thoughts for you on any connection between going off the medication and development of cognitive decline, @dorty?

Jump to this post

Lisa, he didn't think that was the reason, I guess due to other withdrawal symptoms somewhat improving and cognitive not improving. Thanks, Barb

@debbraw

Hi @dorty – Welcome to Connect! I agree with Lisa in terms of watching the condition and investigating causes. My husband was diagnosed with Mild Cognitive Impairment in 2015 and I know from our own experience how frightening that diagnosis can be. It sounds as if your diagnosis was based on the battery of neuropsych tests you just completed. As a follow-up to that, I would encourage you to look at the information and articles on Mayo's website under Mild Cognitive Impairment. Some of the articles and resources were helpful to us. Also, I'm wondering if your neurologist and/or neuropsychologist recommended anything beyond the "wait/re-test" approach? You may consider contacting Mayo to see about your eligibility for participation in their HABIT (Healthy Actions to Benefit Independence & Thinking) program. Here are a couple of links you might find helpful.

https://connect.mayoclinic.org/page/living-with-mild-cognitive-impairment-mci/newsfeed/what-is-habit-healthy-action-to-benefit-independence-thinking/

https://www.mayoclinic.org/diseases-conditions/mild-cognitive-impairment/multimedia/vid-20088028

Jump to this post

Thank you Debbra.

@debbraw

Hi @dorty – Welcome to Connect! I agree with Lisa in terms of watching the condition and investigating causes. My husband was diagnosed with Mild Cognitive Impairment in 2015 and I know from our own experience how frightening that diagnosis can be. It sounds as if your diagnosis was based on the battery of neuropsych tests you just completed. As a follow-up to that, I would encourage you to look at the information and articles on Mayo's website under Mild Cognitive Impairment. Some of the articles and resources were helpful to us. Also, I'm wondering if your neurologist and/or neuropsychologist recommended anything beyond the "wait/re-test" approach? You may consider contacting Mayo to see about your eligibility for participation in their HABIT (Healthy Actions to Benefit Independence & Thinking) program. Here are a couple of links you might find helpful.

https://connect.mayoclinic.org/page/living-with-mild-cognitive-impairment-mci/newsfeed/what-is-habit-healthy-action-to-benefit-independence-thinking/

https://www.mayoclinic.org/diseases-conditions/mild-cognitive-impairment/multimedia/vid-20088028

Jump to this post

I have Mild Cognitive Impairment from a Stroke in 2001! I am 58 years young and am very worried about my future, regardless of how and what the information documents reflect, for a person in my age bracket! I would hope, that relearning my skills and engaging in many different projects, classes, Volunteer Work, online Brain Games, etcetera, will help! However, no-one can predict the future, so I am staying busy and doing my part to stave off Dementia later in life!

Liked by dorty

Please login or register to post a reply.